Hail, Arapahoe
- When
- June 11, 3:04 PM MST
- Where
- Arapahoe County, 2.33 mi SSE of Deer Trail
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.590, -104.030
Severe thunderstorms produced large hail and strong winds across parts of Arapahoe, Lincoln and Washington Counties. Hail up to quarter size occurred in Arapahoe County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail and strong winds across parts of Arapahoe, Lincoln and Washington Counties. Hail up to quarter size occurred in Arapahoe County. Strong thunderstorm winds to around 60 mph were observed in Lincoln and Arapahoe Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 11, 2:10 PM MST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT SAT JUN 11 2011 .SHORT TERM...SKIES HAVE CLEARED BRIEFLY BEHIND AN UPPER TROUGH MOVING ACROSS EASTERN COLORADO...ALLOWING CONVECTION TO ERUPT ACROSS THE MOUNTAINS AND FOOTHILLS. EXPECT THIS TO CONTINUE THIS AFTERNOON...AND STORMS TO TRANSITION TO THE PLAINS. THUS FAR WEAKER STORMS HAVE MOVED QUICKLY DUE TO STRONG SOUTHWEST WINDS ALOFT. AS A RESULT MAIN THREAT FROM STORMS OVER THE MOUNTAINS AND FOOTHILLS SHOULD BE GUSTY WINDS. DEWPOINTS IN THE LOW 50S EAST OF THE URBAN CORRIDOR SHOULD BE THE FOCUS FOR POSSIBLY SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO THE EVENING. SKIES WILL CLEAR FROM THE WEST BY MID EVENING...WITH MOST OF THE STORMS NEAR THE KANSAS BORDER BY MIDNIGHT. BOUNDARY LAYER MOISTURE TONIGHT DOES NOT LOOK EXTENSIVE ENOUGH TO CREATE A LARGE AREA OF FOG TONIGHT. SUNDAY WILL FEATURE MORE OF THE SOUTHWEST WINDS ALOFT...ALONG WITH A LEE SURFACE TROUGH AND A THERMAL RIDGE ALOFT. AS A RESULT TEMPERATURES ON THE PLAINS WILL APPROACH 90 DEGREES. A PASSING TROUGH TO OUR NORTH WILL KICK OFF SOME SHOWERS AND THUNDERSTORMS... WILL KEEP THE SLIGHT CHANCE OVER THE CWA...WITH THE HIGHEST POPS IN THE NORTHEAST CORNER. .LONG TERM...MODELS CONTINUE TO TREND TOWARD A WEAKER SHORTWAVE FOR TUESDAY WITH LITTLE EFFECT ON COLORADO. WE WILL BE FAIRLY DRY ON MONDAY BUT WITH A LITTLE SURFACE MOISTURE REMAINING WE CAN HANG ON TO THE LOW POPS ON THE PLAINS. STILL EXPECTING A COUPLE DEGREES OF COOLING AND PERHAPS A SLIGHT INCREASE IN MOISTURE FOR TUESDAY AND MAYBE WEDNESDAY AS THE SHORTWAVE MOVES NORTH OF US...BUT ONLY A SUBTLE CHANGE. THEN THE RIDGE REBUILDS FOR SLIGHTLY WARMER AND PROBABLY DRIER WEATHER ON THURSDAY. MODELS ARE STANDING FIRM GROUND ON THEIR SOLUTIONS FOR THE TROUGH MOVING INTO THE WEST FRIDAY. GFS CONTINUES TO SHOW A LOW OVER THE GREAT BASIN PUTTING US IN SOUTHWEST FLOW ALOFT AND ALSO BRINGING SOME COOLING AND PROBABLY HIGHER POPS...AT LEAST EVENTUALLY. MEANWHILE ECMWF HAD THIS WEAKER AND ALONG OR NORTH OF THE CANADIAN BORDER...WHICH MAY AGAIN HAVE LITTLE EFFECT ON US. OTHER MODELS ARE IN BETWEEN. WILL HEDGE WITH A SLIGHT COOLING/MOISTENING TREND. && .AVIATION...THUNDERSTORMS WILL BE POSSIBLE THROUGH 01Z...WITH PREVAILING VFR CONDITIONS...AND BRIEF MVFR CEILINGS AND VISIBILITIES POSSIBLE. IN THE METRO AREA AIRPORTS STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE EAST OF THE METRO AREA WHERE DEWPOINTS ARE HIGHER. TONIGHT THERE MAY BE SOME AREAS OF FOG...BUT IT DOES NOT LOOK EXTENSIVE...SO WILL ONLY MENTION VCFG IN THE TAFS. && .HYDROLOGY...STORMS TODAY HAVE BEEN MOVING QUICKLY DUE TO THE FAST FLOW ALOFT...RAINFALL AMOUNTS HAVE BEEN LIGHT...SO WE ARE NOT LOOKING AT A SERIOUS THREAT OF OF HEAVY RAIN OVER THE BURN AREAS. STRONGER STORMS IN NORTHEAST COLORADO THIS EVENING MAY PRODUCE HEAVY RAIN. WE ARE LOOKING AT TWO WARM DAYS SUNDAY AND MONDAY...WHICH WILL SLIGHTLY INCREASE SNOWMELT AND THE RATE OF RUNOFF. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH DAYS...BUT THE GREATEST CHANCE OF THUNDERSTORMS WILL BE IN FAR NORTHEAST COLORADO. LOOKING FURTHER AHEAD...TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEK...SO WE WILL HAVE TO CONTINUE TO CLOSELY WATCH RUNOFF RATES ON SNOWMELT. EACH DAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RTG/CMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT SAT JUN 11 2011 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS ON THE PLAINS WILL ALLOW DEWPOINTS TO CLIMB INTO THE LOWER TO MIDDLE 50S...AND WITH FORECAST CAPES REACHING 1500 TO 2000 WE EXPECT A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS SHOULD DEVELOP FIRST OVER THE CONTINENTAL DIVIDE AND FOOTHILLS EARLY THIS AFTERNOON...THEN SHIFT EAST TO THE PLAINS BY MID AFTERNOON...CONTINUING THIS EVENING. BY MIDNIGHT MOST OF THE STORMS WILL HAVE MOVED EAST TO THE KANSAS BORDER. OVER THE MOUNTAINS AND FOOTHILLS TODAY...STORMS MAY PRODUCE SMALL HAIL...A QUICK QUARTER INCH OF RAIN...AND WIND GUSTS TO 50 MPH. ON THE NORTHEAST PLAINS AND PALMER DIVIDE...LARGE HAIL...WIND GUSTS TO 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE. SOME HEAVY RAIN MAY BE POSSIBLE THIS EVENING EAST FROM LINCOLN TO MORGAN COUNTY AND EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL BE WARMER AND DRIER AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. THERE WILL STILL BE A CHANCE OF STORMS OVER THE NORTHEASTERN PLAINS. AN UPPER LEVEL WEATHER DISTURBANCE IS EXPECTED TO MOVE OVER THE STATE MONDAY NIGHT WHICH WILL BRING SLIGHT COOLING ON TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LATER IN THE WEEK. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS KEEPING RIVERS FULL WITH CONTINUED SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2PM TODAY. RTG/CMG
The Denver radar (KFTG), 49 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong winds produced extensive blowing dust in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313884, 313885, 313887, 313888, 313892.